C.R. BARD, INC. (BASD) -3006260740 M.R.I. IMPLANTABLE PORT, GROSHONG SINGLE-LUMEN, KIT, 8F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Back to Search Results |
| Catalog Number |
0602833 |
| Medical Device Problem Codes |
Fluid/Blood Leak (1250); Fracture (1260); Material Separation (1562); Deformation Due to Compressive Stress (2889); Naturally Worn (2988); Migration (4003)
| Health Effect - Clinical Code |
Appropriate Clinical Signs, Symptoms and Conditions Term/Code Not Available (4581)
| Date of Event |
05/17/2024
Type of Reportable Event
Serious Injury
Additional Manufacturer Narrative
H10: as the lot number for the device was provided, a review of the device history records is currently being performed.The device has been returned to the manufacturer for evaluation.The investigation of the reported event is currently underway.H10: d4 (expiration date: 12/2023).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description
It was reported that sometime post a port placement, the patient allegedly complained of pain when administering the drug and the catheter was allegedly found to be torn and floated on central vein under fluoroscopy examination.It was further reported that during infusion, the saline allegedly leaked.Furthermore, the patient did not underwent any medical intervention nor medications prescribed to treat pain.Reportedly, the floated part of the catheter has been retrieved.The current status of the patient is unknown.
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one bardport mri implantable port attached to a groshong catheter in two segments was received for evaluation.Microscopic visual, gross, tactile and functional testing were performed.A complete circumferential break was noted on the distal end of the attached catheter that was elliptical in shape.A complete circumferential break was noted on the proximal end of the distal catheter segment that was elliptical in shape.A compound break was noted approximately 0.9cm from the proximal end of the distal catheter segment.The edges of the complete circumferential break on the distal end of the attached catheter were noted to be uneven.The surface was noted to be granular with residue throughout.The edges of the complete circumferential break on the proximal end of the distal catheter segment were noted to be uneven.The surface was noted to be granular with residue throughout.The edges of the compound break were noted to be uneven.The surface was noted to be round and smooth in both regions.Splits were noted on the border of both regions.Upon infusion, a leak from the compound break was observed.Therefore, the investigation is confirmed for the reported fracture, material separation, fluid leak and migration and identified wear, deformation issues.However, the investigation is inconclusive for the reported migration as the exact circumstances at the time of the reported event is unknown.The identified break is typical of flexural fatigue, which is due to the repetitive, cyclic kinking of the catheter.Such kinking may have physiological, placement, usage or mechanical contributing factors.Labeling review: as the reported event did not allege a labeling or use related issue, a labeling review is not required.H10: g3, h6(device, method).H11: h6(result, conclusion).H11: section a through f ¿ the information provided by bd represents all the known information at this time.Despite good faith efforts to obtain additional information, the complainant/reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.
Event or Problem Description